Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 93, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2000, 7:09 PM EDT for Delaware County, Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 7:09 PM EDT (23:09 UTC)
- Expired
- Jun 14, 2000, 8:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:15 PM EDT | Thunderstorm Wind 53 E | Countywide, OH | Trees were reported down across the southern half of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 142308 SVRILN OHC041-150000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 709 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN CENTRAL OHIO... * UNTIL 800 PM EDT... * AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF POWELL...OR ABOUT 3 MILES SOUTHEAST OF WORTHINGTON...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SUNBURY... POWELL... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEKB BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:55 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 14, 3:55 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 355 PM EDT WED JUN 14 2000 RUNNING WAY LATE DUE TO WEATHER. UPPER TROF SWINGS THROUGH TONIGHT. WILL KEEP CATEGORICAL POPS AS LINE ACROSS IL SHOULD WORK INTO THE FA. PCPN SWINGS ACROSS TONIGHT AND SHOULD LINGER INTO THURSDAY...BEFORE SOMEWHAT DRIER AIR WORKS IN FOR THURSDAY AFTERNOON INTO THURSDAY NIGHT. ETA WAS SHOWING PCPN FORMING ACROSS CNTRL OHIO THURSDAY NIGHT...WHILE THE NGM FORMS A WAVE ON THE FRONT BRINGING PCPN BACK INTO THE SOUTH THURSDAY NIGHT. RIGHT NOW WILL KEEP BOTH AREAS DRY. TEMPERATURES CLOSE TO MOS AND CURRENT FCST. FOR EXTENDED WILL CONTINUE WITH THE MORE PROGRESSIVE SOLUTION OF THE UKMET/ECMWF AND WILL DISCOUNT THE WET MRF/EXTENDED GUIDANCE. CLEMISILN OUT IN A FEW. .ILN...NONE. SITES
In the hours before
Local storm report, Jun 14, 4:23 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM VANDALIA OH 1 INCH HAIL
06/14/00 MONTGOMERY REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 4:24 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM HUBER HGTS OH 66 MPH TSTM GUST
06/14/00 MONTGOMERY REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 5:44 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM FOUNTAIN CITY IN WIND DAMAGE
06/14/00 WAYNE FIVE TO SIX 12 INCH
DIAMETER TREES DOWN.
REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:30 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 60 min |
| Jun 14, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 42 min |
| Jun 14, 4:15 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 45 min |
| Jun 14, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 27 min |
| Jun 14, 6:04 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 36 min |
| Jun 14, 6:15 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway | 45 min |
| Jun 14, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 52 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 48 min |
| Jun 14, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan | 44 min |
| Jun 14, 7:55 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.